Alert archive / Indiana / River Flood Warnings in 2009

River Flood Warning 222, NWS Indianapolis, IN

December 26, 20094 counties in Indiana

NWS Indianapolis, IN issued this river flood warning at Dec 26, 2009, 10:18 AM EST for 4 counties in Indiana. It took effect at Dec 27, 2009, 9:40 PM EST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2009, 10:18 AM EST (15:18 UTC)
In effect from
Dec 27, 2009, 9:40 PM EST
Expired
Dec 29, 2009, 6:45 AM EST
In force
33 hr
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Fountain County, IN, Parke County, IN, Vermillion County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Covington (CVGI3). The gauge peaked at 16.39 ft at Dec 28, 2009, 11:00 AM EST.

actionminormoderate1015202512/2612/2712/2812/2912/30
Action stage
11 ft
Minor stage
16 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03336000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Dec 26, 8:35 AM EST, 1 hour 43 minutes earlier.

Area forecast discussion, Dec 26, 8:35 AM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
835 AM EST SAT DEC 26 2009

.UPDATE...

UPDATED FORECAST TO REFLECT CURRENT SKY COVER AS EASTERN HALF OF
FORECAST AREA HAS BECOME MOSTLY CLEAR. CLOUDS SHOULD REDEVELOP THIS
MORNING IN THE COLD ADVECTION AND RETURN EVERYONE TO MOSTLY CLOUDY
SKIES. ALSO DELAYED CHANCES FOR SNOW SHOWERS ACROSS EASTERN AREAS
UNTIL MAINLY THE AFTERNOON AS IT LOOKS TO TAKE A WHILE FOR THE UPPER
LEVEL ENERGY TO ROTATE IN.

&&

.AVIATION...DISCUSSION FOR 26/12Z TAFS.
UPPER LEVEL LOW PRESSURE CONTINUES TO SPIN OVER THE WESTERN GREAT
LAKES ARLY THIS MORNING. UPPER LEVEL DISTURBANCE AND ASSOCIATED
SURFACE CONVERGENCE BOUNDARY IS NOW OFF TO THE EAST OF ALL
TERMINALS. SKIES HAVE BRIEFLY CLEARED AT KBMG AND KIND AS OF 11Z.
ANY BREAKS SHOULD BE TEMPORARY THIS MORNING WITH LARGE AREA OF
STRATOCUMULUS ALREADY EXPANDING INTO KHUF AND KLAF THIS MORNING
AHEAD OF AREA OF SNOW SHOWERS OVER CENTRAL ILLINOIS. CONTINUED LOW
LEVEL COLD ADVECTION AND SHALLOW INSTABILITY WILL ALLOW FOR QUICK
EXPANSION TO LOWER CLOUDS ACROSS ALL OF THE TERMINALS BY MIDDAY.
NEXT UPPER LEVEL DISTURBANCE ROTATING AROUND THE LOW WILL SWING
THROUGH CENTRAL INDIANA THIS AFTERNOON. WHILE SNOW SHOWERS
ASSOCIATED WITH THIS FEATURE LIKELY TO IMPACT KLAF AS SOON AS MID
MORNING...MOST OF THE IMPACTS WILL BE FELT AT THE TERMINALS DURING
THE AFTERNOON. MVFR CONDITIONS ARE EXPECTED AT ALL SITES EXCEPT
KBMG.

IN WAKE OF THE SECOND DISTURBANCE THIS EVENING...SNOW SHOWERS
SHOULD DECREASE IN COVERAGE BUT CEILINGS WILL LIKELY REMAIN IN MVFR
CATEGORY. SOUTHERLY WINDS THIS MORNING WILL VEER TO SOUTHWEST FOR
THE REMAINDER OF THE FORECAST PERIOD. WIND GUSTS UP TO 25KTS ARE
POSSIBLE FOR MUCH OF THE DAY...WITH GUSTS DIMINISHING IN WAKE OF THE
SNOW SHOWERS THIS EVENING. ADDITIONAL SNOW SHOWERS ARE LIKELY NEAR
THE END OF THE FORECAST PERIOD AS UPPER LOW PINWHEELS INTO THE
REGION FROM THE WEST. THIS WILL IMPACT THE FORECAST AREA ON SUNDAY
AND WILL BE ADDRESSED IN GREATER DETAIL WITH SUBSEQUENT TAF
FORECASTS.

&&

.DISCUSSION...DEEP UPPER LOW CENTERED OVER THE MIDWEST EXPECTED TO
GRADUALLY LIFT OFF TO THE NORTHEAST DURING THE NEXT FEW
DAYS...EVENTUALLY REACHING THE NEW ENGLAND REGION BY MONDAY EVENING.
SEVERAL DISTURBANCES WILL BE ROTATING AROUND THE UPPER LOW...KEEPING
THINGS UNSETTLED THROUGH SUNDAY. MODELS IN GOOD AGREEMENT ON THE
MAJOR FEATURES. FORECAST FORECAST CENTERS ON POPS.

FOR TODAY...VORTICITY LOBE CURRENTLY PUSHING THROUGH THE LOCAL AREA
WITH AN ASSOCIATED BAND OF SNOW SHOWERS. BASED ON ITS
MOVEMENT...SHOULD BE WELL EAST OF THE AREA BY SUNRISE.
OTHERWISE...MAY NOT SEE TOO MUCH ACTIVITY UNTIL LATER THIS AFTERNOON
WHEN MODEL DATA INDICATE THE NEXT IMPULSE SHOULD BE APPROACHING
THE NORTHWESTERN ZONES. WILL CONTINUE WITH CHANCE POPS FOR SNOW
SHOWERS ALL AREAS WITH THE HIGHEST POPS IN THE NORTHWEST. POCKETS OF
CLEARING SKIES EARLY THIS MORNING SHOULD BE TEMPORARY...WITH
INSTABILITY CLOUDS FILLING BACK IN AFTER SUNRISE.

IN THE LATER PERIODS...DISTURBANCE MENTIONED ABOVE SHOULD BE MOVING
THROUGH TONIGHT...SO WILL CONTINUE WITH CHANCE POPS. STILL
LOOKS LIKE THE BEST CHANCES OF PRECIPITATION WILL BE ON SUNDAY AS
THE BULK OF THE UPPER ENERGY PUSHES THROUGH. COULD SEE SOME
ACCUMULATIONS IN THE 1/2 TO 1 INCH RANGE AT THAT TIME BASED ON QPF
PROGS OFF THE MODELS. PRECIPITATION THREAT SHOULD END BY SUNDAY
NIGHT AS UPPER TROUGH PASSES OFF TO THE EAST.

BASED ON LOW LEVEL THICKNESSES...THE GFS MOS HIGHS FOR TODAY MAY BE
A FEW DEGREES ON THE WARM SIDE. WILL NUDGE THE GUIDANCE DOWN A BIT
TODAY. REMAINDER OF THE PERIODS LOOK OK FOR THE MOST PART.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

UPDATE...CS
PUBLIC...JAS
AVIATION...RYAN
Hazardous weather outlook, Dec 26, 5:49 AM EST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
549 AM EST SAT DEC 26 2009

INZ021-028>031-035>042-045>049-052>057-061>065-068>072-271100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-
MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-GREENE-
MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
549 AM EST SAT DEC 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SNOW SHOWERS ARE POSSIBLE TODAY AND TONIGHT. MINOR
ACCUMULATIONS ARE POSSIBLE.

SOUTHERLY WINDS MAY GUST TO AROUND 30 MPH TODAY. THE WINDS ARE
EXPECTED TO DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SNOW SHOWERS ARE POSSIBLE ON SUNDAY. MINOR ACCUMULATIONS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043-044-051-060-067-271100-
VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
549 AM EST SAT DEC 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SNOW SHOWERS ARE POSSIBLE TODAY AND TONIGHT. MINOR
ACCUMULATIONS ARE POSSIBLE.

LOWLAND FLOODING IS EXPECTED ALONG PORTIONS OF THE WABASH RIVER.

SOUTHERLY WINDS MAY GUST TO AROUND 30 MPH TODAY. THE WINDS ARE
EXPECTED TO DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SNOW SHOWERS ARE POSSIBLE ON SUNDAY. MINOR ACCUMULATIONS ARE POSSIBLE.

LOWLAND FLOODING IS EXPECTED ALONG THE WABASH RIVER INTO EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JAS

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 10:18 AM ESTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren60 hr

Nearby

River Flood Warnings in Indiana, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.